• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Zopiclone

marionq

Registered User
Apr 24, 2013
6,099
Scotland
My husband was put on this more than a year ago. Within a week a good sleeping pattern was established with no lasting side effects. After a few months he was also given Trazadone as we were going through a very difficult time with wandering.

He still takes these and usually sleeps well eg 11 pm to 7 am but at present he is a bit disturbed either because of skin itching or I suspect a slight infection.

It has been a successful medication for him.
 

balloo

Registered User
Sep 21, 2013
227
northamptonshire
Any information about this sleeping pill will be welcome.
Thank you in advance.
Del
MIl was put on it as she was up and down all night and I was getting no sleep listening for her.work ok for 6 - 8 weeks then hopeless so dr tried something else lasted 3 days as she got aggressive and would want food from 8 am to 8 pm every 1/2 hr so we stopped that too. Now she has nowthing and we just have to deal with it although she is spending up to 16 hrs in bed a day most of which is at night after 6 pm
 

pamann

Registered User
Oct 28, 2013
2,635
Kent
Hello del my hubby has been taking this pill for 1yr, to start with it worked very well, but like all pills thdy only last so long, he has been in a CH for 5months, he only sleeps for 2hrs out of 24, they still give him Zopiclone.
 

Jean1234

Registered User
Mar 19, 2015
259
My husband was put on this more than a year ago. Within a week a good sleeping pattern was established with no lasting side effects. After a few months he was also given Trazadone as we were going through a very difficult time with wandering.

He still takes these and usually sleeps well eg 11 pm to 7 am but at present he is a bit disturbed either because of skin itching or I suspect a slight infection.

It has been a successful medication for him.
You mentioned skin itching. Is this from he medication? My OH suffers from the same.
 

marionq

Registered User
Apr 24, 2013
6,099
Scotland
You mentioned skin itching. Is this from he medication? My OH suffers from the same.
No it is not the medication. He has had a skin itch for years. Sometimes very little and sometimes a lot. The doctor said it is the drying out effects of old age but I don't see dry skin I just see sensitivity. At the moment the E45 Itch Relief Cream is working best. Next month it might be something else.
 

Ann Mac

Registered User
Oct 17, 2013
3,693
MIl was put on it as she was up and down all night and I was getting no sleep listening for her.work ok for 6 - 8 weeks then hopeless so dr tried something else lasted 3 days as she got aggressive and would want food from 8 am to 8 pm every 1/2 hr so we stopped that too. Now she has nowthing and we just have to deal with it although she is spending up to 16 hrs in bed a day most of which is at night after 6 pm
My Mil's diagnosis was changed from mixed VaD and AZ to Lewy Body dementia, towards the end of last year. As a result, all her meds were changed, with orlanzapine and duloxetine replacing the respiredon, diazapam replacing lorazepam and Zopiclone replacing the Metrazepine (excuse any spelling mistakes, please :D). From having to just guide her back to bed when she got 'lost' on her way to and from the loo in the middle of the night, we gradually went to her up regularly throughout the night - and it was exhausting. Her delusions and day time behaviour also deteriorated :( I spoke to Mil's CPN, who arranged an appointment with the latest in a long line of locum consultants, and his latest move has been to increase the Orlanzepine - that happened just over a week ago, and on Sunday night we had one of the worst nights ever, with Mil not going to sleep and constantly wandering till after 4.30 a.m.

The reason I've picked up on your post is because one of the reasons she gave - though it was just one among many - for getting up, was that she was 'starving' and she was demanding 'jam butties' in the middle of the night - this after clearing her pate at every meal during the day, and often wanting more :( OH and I decided we would try her with a 'supper' of porridge, right before her bedtime medication - and we also added 2 paracetamols to her meds, as we had read that this has proved helpful to other carers. And so far -so good. Since we introduced the porridge, other than the usual trips to the loo and getting lost on her way there or back, she is sleeping right through the night. We had put the increased appetite and demands for food down to the zopiclone, but I'd be interested to know what the alternative med that the GP tried for your Mil was, just in case it matches one that Mil is on and may explain the issues with wanting more food all the time x
 

Blackcat20

Registered User
Dec 4, 2012
32
York
Hi Del24,

My mother (91 with Alzheimer's) was prescribed Zopiclone to try to reduce agitation and constant wandering during the night, which she had had both when living at home and when she had to move into a care home. It was helpful in getting her to sleep for a few hours immediately after taking the pill at about 10pm, but she would be up wandering again at about 2pm, asking for breakfast, and then repeatedly asking for more food and wandering around the various lounges of the care home. She was quite content and the care staff just made her some cereal or toast - sometimes they would give her five small "breakfasts" during the night. As she was very underweight, it was positive that she was eating more, even if only at night, so this side effect of the Zopiclone was useful even it it did not fully solve the wandering problem. She did not have any other side effects from it, so it was helpful in at least giving her some rest - on the few occasions when she refused to take it, she did not sleep at all during the night and lost all orientation to time and place the next day.
 

hollydar

Registered User
Dec 17, 2015
9
My husband was getting up all through the night even dressing in outdoor clothes thinking it was time to go for an appointment. He was also refusing to eat hardly anything. My doctor prescribed Mirtazapine 15 mg and it has worked liked a miracle. Great nights sleep and also improvement in appetite. I hope this helps as I know exactly what you are going through......Pat
 

Selinacroft

Registered User
Oct 10, 2015
936
Hi Dr gave me a packet of these with a warning to use with caution and preferably just half of one as they are very addictive. I think I used a couple of odd halves but never again. I have to get up early and scared of oversleeping plus I have to sleep with one ear open for Dad and also elderly dog.
I am finding at the moment that breathing and emptying the head work to get me off to sleep.
 

sunlover

Registered User
Dec 6, 2011
56
Pills

Only use when maybe first night away as DR has given him mirtazapine,this works really well and he gets up to the loo once a night?!
 

Del24

Registered User
Aug 17, 2014
67
Hertfordshire
Update

We tried sleeping pills for 4 nights but my wife was sleeping and drowsy most of the daylight hours which did not help either of us with her mobility problems it just made it harder for me to lift her.
I stopped them last night and already today she is more alert back insulting me again so I am happy I stopped them.